Friday, 28 July 2017

Statins And Glasses.

Exactly a year ago today my son-in-law gave me a mobility scooter because walking had become so difficult and painful. I tried it a few times -feeling very self conscious I must say. It was okay but of course I couldn't go off road with it so walks with Mia the German Shepherd were not so much fun.
I had been thinking for some time previous to this that the statins I was taking for cholesterol might be causing my walking problems because I was generally feeling tired and weak. I made the decision to stop taking them. A few weeks later I suddenly realised that I was able to walk a bit further without pain and about two months later I was walking a whole lot better and further and feeling much healthier too.
Today, I can walk almost as well as I ever did albeit a lot slower and not quite such long distances but that I presume is down to my age- I am seventy next week.
I am so glad I stopped taking those statin tablets. I am sure they were the cause of my problems. I have no idea what my cholesterol levels are nowadays and I don't care to know. I would rather have a high cholesterol level and feel healthy than have low cholesterol and feel like...

I hope you are well too.

Here is a little video I made. Nothing to do with my health just me talking about a visit to the optician yesterday.






6 comments:

  1. Ditching the statins is the best thing to do. Tom took them and had the same trouble, the Consultant actually told him it was wise to come off them. Think of all of the sheep who take them religiously every day because the dr tells them to. Why do people not make their own minds up about their health.
    I told my dr that when I feel ill I'll come and see him but until then I stay away. Needless to say he was not happy, no making money from me that's why.
    Briony
    x

    ReplyDelete
  2. I agree with your decision to stop the medication. For my age my cholesterol is decent. To keep it from getting out of hand my doctor prescribed something. After a few doses my stomach was upset.. I researched and found that nausea is a side effect. I quit taking it. The doctor prescribed another medication. After a few days I began to feel like I was dissolving. I know it sounds weird but it seems that is a side effect. I quit taking it. The doctor gave me another prescription. It took almost two weeks for me to begin itching uncontrollably.By the time I realized it was the medication I had scratched sores on my back and they were bleeding. I refuse to take any more of that stuff. I am not quite as quick as you are. I'm glad you are feeling better. And even though I talk about being old too we have to remember that we are only going to be 70. It's not like we are ancient.

    ReplyDelete
  3. Crikey, is that what's wrong with me? I have taken statins for years. Recently I gave up yogurt and grapes because of the acidity. Felt a lot better since. 70 next week, eh? You'll never catch me up then. 83 was my last birthday - just hoping I get a few more!! Hope you have a happy birthday celebration.

    ReplyDelete
  4. Ditching the statins is the best thing to do.

    เย็ดสาว

    ReplyDelete
  5. I ditched mine because it was hard to focus anymore and my joints ached. Now my chol is a higher than my doctor wants, but getting off the statins was the best thing I ever did. My head is clear and I'm don't ache. There IS something to that 'older and wiser' adage. Welcome to the 70s. :-) Kris

    ReplyDelete
  6. Statins can lower your blood cholesterol levels but your body produces cholesterol in response to inflammation! Statins cause many nasty side effects (including heart attack/stroke :( ) If you have heart problems and high cholesterol then stop eating foods that cause inflammation. Simple!

    ReplyDelete